tenex

Discussion in 'General Parenting' started by crazymama30, Dec 16, 2011.

  1. crazymama30

    crazymama30 Active Member

    So is tenex a quick acting medication? If not how long to see results? Just curious.
     
  2. InsaneCdn

    InsaneCdn Well-Known Member

    For high blood pressure?
    "It may take several weeks before you get the full benefit of this medication." (product detail sheet)

    Lots of medications say that... some of them, you don't see much effect at all for several weeks; others, there may be some effect after a week. I don't know which way this one works.
     
  3. crazymama30

    crazymama30 Active Member

    nope, for him he is using it to help with hyperactivity/impulsivity type stuff.
     
  4. pepperidge

    pepperidge New Member

    I think it is pretty quick acting but not like stimulants where you pretty much see in a day if there are benefits.

    many people here have had some luck with Tenex. Not to worry you--sorry--but my son had a very paradoxical reaction to Tenex, two different trials within a week's time he started getting really really physically aggressive.
     
  5. TeDo

    TeDo Guest

    difficult child 1 has been on Tenex since his paradoxical reactions to both Risperdal followed a few months later to Prozac. They put him on it the end of October and I remember it did take awhile but since it took about a month for the Prozac to get out of his system, I'm not sure. I know it has been good with difficult child 1's impulsivity. He also takes Straterra which helps with the hyper but not so much the impulse. So far we are having good results. It is supposed to be fast-acting and does not build up in the body. I would give it 2-4 weeks personally.
     
  6. buddy

    buddy New Member

    The Clonidine (not tenex but same class) Q is on worked right away. It helps with the impulsive aggression for him. With all the awful medication reactions we have had, glad this one helped so dramatically. It is like all of them, and especially in kids, you never know until you try.
     
  7. TeDo

    TeDo Guest

    Clonidine gave difficult child 1 migraines. Like I've said before, this kid has some REALLY strange reactions to medications. We can't even narrow it down to class because each medication is different for him.
     
  8. buddy

    buddy New Member

    same for us, and now that we know about the enzyme thing we know it goes across all kinds of medications... and even with that he has reactions to some that are not on the list. You know, He can't even take Prilosec...the antacid I take. Dr said recently to watch even fiber pills because they will compound the absorption rate issues. I hate medication issues but am grateful that something works for him or he would not be at home for sure.
     
  9. TeDo

    TeDo Guest

    I am with you. Because of the the time lapses between starting a medication and the quick emergence of the extreme paradoxical reaction, I am nervous of even this one. The Tenex seems to be helping but so did the other ones for anywhere from 1-5 months. Then BOOM...it all went to h*** in a handbasket. I am VERY nervous about this one too but so far so good and I like that it doesn't build up in the system. Maybe that is the difference?
     
  10. buddy

    buddy New Member

    It wont build up in the system IF he is not a slow metabolizer. That is why people die on some of the medications that need the missing enzyme to help break it down. It can build up. But slow half life medications are the scary ones with that.... that is why (from the webinar I took) they said people die like the kid who took prozac and has the same deletions as Q.... after 3 days at 20 mg, he died....it was like the dose was multiplied by many many times more.

    IF he is a moderate metabolizer, then maybe that is exactly the ticket...if it is even an issue for him......and then if this is a medication connected to his particular enzyme issues. The reason they were not worried about Lithium here is that it is processed in the kidneys not the liver.

    It is interesting.... but makes one nervous too....

    I love the results of the Clonidine for us.... so I really hope to hear a great story about Tenex for BOTH of you guys!!!
     
  11. DDD

    DDD Well-Known Member

    Tenex really helped my difficult child's BUT it has to be titrated when beginning and very important that it be titrated down as well. difficult child#2 ended up in the hospital with high blood pressure because his bioMom stopped it cold turkey. Unlike the stimulant medications it is not fast in/fast out. Good luck. DDD
     
  12. gcvmom

    gcvmom Here we go again!

    We saw results (not the ones we wanted, but a reaction nonetheless) with difficult child 2 within a day.

    The most recent addition to our medication cocktail is amantadine to replace Intuniv which was way too sedating with all the other stuff he takes. So far it seems to be the best of the bunch.
     
  13. buddy

    buddy New Member

    OH DDD good point, remember when the hospital didn't notice Q had his patches off and I found out after discharge days later at home... that was a huge emergency and they can have a stroke if that happens. I wouldn' use it with a non compliant kid. Q is pretty good about medications thank heaven.
     
Loading...